Could it be non conversion to T3?

Hi everyone again! You were all so supportive before. Sorry to ask so soon again. Am just wondering if the reason I'm still bad is that I'm not converting my T4 to T3? So despite on paper looks like meds working but really they aren't. Can't understand, like just before my Hashi's diagnosis, why my body is swelling up and I keep gaining weight. I am turning into a very fat person, except for limbs, all in body, weird i know, but why? Could it be down to non conversion and is that what I should ask GP's to check?

5 Replies

oldestnewest
  • Could be..! :)

    You will need to have FT3 tested as well as FT4 & TSH.

    Please can you confirm what meds you are on with make and dosage please? Also, when do you take your meds? Any other symptoms?

    This information will help people to better offer informed support..

    L

    x

  • Hi. I am on levothyroxine 100mcg. Make is activis. I take it first thing in the morning at least an hour before consuming anything but water. I have zero energy. Really bad in mornings. Also feel heavy limbed and heavy lead weight feeling across shoulders if that makes sense. Feel I drag myself around. Tried taking it at night but it made no difference. Thank you.

  • Hi. I had the same problem. I have Hash's ( 20 years ), was put on Levo for 3 months last year - gained weight around the middle and felt worse than ever re hypo symptoms. I figured I was not able to convert T4 to T3 therefore could not use it. I have been on NDT ( Erfa ) for 6 months and felt better. I did have adrenal fatigue which, if not treated can make using the thyroid medication very tricky. Get a saliva test ( Genova ) done to test for adrenal fatigue. You may need support for that as well. I found as soon as I started the adrenal support, the weight dropped ( mostly fluid I think) and I feel more comfortable. Still a way to go but better than before! Good luck.

  • Thanks. Will look into the saliva test. GP has never tested my FT3. Was quite dismissive when I asked why, if the levo was supposedly working, did I still feel so bad!

  • The body swelling up is fluid being retained, not fat! With proper thyroid treatment you will quickly lose it. Your blood tests may say that you have enough thyroid hormones, but your symptoms indicate that your treatment is not working - some people need very high levels of thyroid hormones to feel well.

    The first thing to try is an increase in your levothyroxine and if that does not work they you could consider adding some T3.

You may also like...